Alert archive / Illinois / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 7, NWS Lincoln, IL

February 11, 1999Fulton County, Knox County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Feb 11, 1999, 1:27 PM CST for Fulton County, Knox County, Illinois. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 11, 1999, 1:27 PM CST (19:27 UTC)
Expired
Feb 11, 1999, 2:00 PM CST
In force
33 min
Issued by
NWS Lincoln, IL
Area
Whole counties

Counties Fulton County, IL, Knox County, IL

The radar

The Lincoln radar (KILX), 96 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 11, 11:15 AM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 1999-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 1999-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 395 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
263 J/kg
Mixed-layer CIN
-346 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
395 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSPI 111928
SVRSPI
ILC057-095-112000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
127 PM CST THU FEB 11 1999

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FULTON COUNTY IN WEST CENTRAL ILLINOIS
  KNOX COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 200 PM CST

* AT 120 PM CST... DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS EXTENDING FROM 25 MILES WEST SOUTHWEST OF LEWISTOWN
  TO 15 MILES SOUTHWEST OF GALESBURG...MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  AVON
  MARIETTA
  CUBA
  ABINGDON
  GALESBURG
  HERMON

DAMAGING WIND GUSTS OF 60 MPH OR HIGHER CAN BE PEXPECTED. GET INSIDE
A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

AUTEN/KETCHAM/PLAHMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 2:30 AM CST, 10 hours 57 minutes earlier.

Area forecast discussion, Feb 11, 2:30 AM CST, 10 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
230 AM CST THU FEB 11 1999

MODELS A GOOD 6 HOURS SLOWER WITH APPROACHING POTENT STORM SYSTEM OVER
THE CENTRAL PLAINS. 00Z/THU RUN SHOWING AVN QUICKEST...SO FOLLOWED A
BLEND OF NGM/ETA WHERE NGM A BIT SLOWER THAN ETA WITH EASTWARD
TRANSLATION. FORECAST CHALLENGE WILL BE IF RECORD HIGHS WILL BE
ACHIEVED TODAY...TIMING OF COLD FRONT AND POSSIBLE SQUALL LINE
TONIGHT...IF FLASH FLOOD WATCH IS NEEDED THIS AFTERNOON/TONIGHT AND HOW
MUCH SNOW/COLD AIR ARRIVES LATER TONIGHT/FRI.

07Z SURFACE ANALYSIS SHOWING 998 MB LOW NEAR MSP WITH A SHARP COLD
FRONT EXTENDING INTO W IA TO A 996 MB LOW OVER CENTRAL KS. WARM FRONT
PUSHING INTO FAR NE CWA INTO NE IL. TEMPS HAVE RISEN INTO THE UPPER
50S/LOWER 60S WHILE DEWPOINTS IN THE 50S WITH A FEW LOWER 60S S CWA
WITH S WINDS AROUND 15 MPH.

MODELS SHOWING A WEAKENING UPPER LEVEL DISTURBANCE OVER THE OZARKS
RACING NE ACROSS IL THIS MORNING...WHILE STRONG UPPER LEVEL LOW OVER
THE 4 CORNERS CROSSES IL FRI MORNING...THEN EAST INTO OHIO VALLEY BY
FRI NIGHT. ITS STRONG PVA REACHES CENTRAL IL AFTER 18Z THEN STRONG NVA
DEVELOPS AFTER 18Z/FRI. LOW PRESSURE TO WEAKEN THIS MORNING THEN
REINTENSIFIES INTO NW IL BY SUNSET AND TO JUST SE OF JAMES BAY FRI.
COLD FRONT NEARS PIA AROUND 00Z AND ALREADY EXITS IL NEAR LWV AROUND
MIDNIGHT/6Z.

LIKELY CHANCE OF SHOWERS THIS AFTERNOON WITH CHANCE OF THUNDERSTORMS
LATE ESPECIALLY OVER W IL. GOOD CHANCE FAR SE IL BY LWV MAINLY LATE.
SLIGHT CHANCE OF SEVERE STORMS ACROSS MUCH OF IL TODAY/THIS EVENING WITH
MODERATE RISK S OF I-64. STRONG WIND PROFILES/SHEER SUGGEST WIND
DAMAGE/ISOLATED TORNADOES POSSIBLE...BEST CHANCE OVER ILX CWA WOULD BE
SE OF I-70 THIS EVENING. CATEGORICAL POPS OF SHOWERS/THUNDERSTORMS THIS
EVENING WITH CHANGEOVER TO LIGHT SNOW/FLURRIES LATE EVENING W OF PIA AND
E ALONG INDIANA BORDER BY 12Z/FRI AS PRECIPITATION DIMINISHES OVERNIGHT.
NOT EXPECTING ANY SNOW ACCUMULATIONS AS DEEP MOISTURE MOVES E WITH
FRONT. WOULD HOLD OFF ON FLASH FLOOD WATCH AS 24 HR QPF THROUGH 12Z/FRI
RANGE FROM RANGE FROM 0.75 INCH NW BY PIA TO 1.25 INCH SW BY LWV AND
FFG JUST ABOVE THIS. RIVERS WILL NEED TO BE WATCHED CLOSELY AS SEVERAL
REMAIN ABOVE FLOOD STAGE.

FWC ACTUALLY WARMER TODAY AND FOLLOWED. WOULD MENTION NEAR RECORDS
HIGHS IN THE UPPER 60S...WITH LOWER 70S SE CWA. FEB 11 RECORD
HIGHS...70 LINCOLN...68 DEC...65 SPI/PIA/CMI LIKE YESTERDAY ALL SET IN
1932. WINDY WITH S WINDS 20-30 MPH AND GUSTY...CLOSE TO HIGH WIND
ADVISORY. GUIDANCE CLOSE WITH LOWS TONIGHT IN THE UPPER 20S TO AROUND
30 AS WINDS SHIFT W 20-30 MPH AND GUSTY.

PIA  67/26  78
SPI  69/28  78
DEC  70/29  68
CMI  68/30  69
LWV  74/32  5+

HUETTL

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 12:47 PM CSTSevere Thunderstorm WarningILXSchuyler43 min
Feb 11, 2:00 PM CSTSevere Thunderstorm WarningILXPeoria, Stark45 min
Feb 11, 2:17 PM CSTTornado WarningILXScott28 min
Feb 11, 2:26 PM CSTTornado WarningILXMorgan34 min
Feb 11, 2:40 PM CSTSevere Thunderstorm WarningILXCass35 min
Feb 11, 3:34 PM CSTTornado WarningILXTazewell26 min
Feb 11, 3:53 PM CSTTornado WarningILXWoodford37 min
Feb 11, 4:51 PM CSTSevere Thunderstorm WarningILXChampaign39 min
Feb 11, 5:17 PM CSTSevere Thunderstorm WarningILXClay28 min
Feb 11, 5:27 PM CSTSevere Thunderstorm WarningILXClark, Edgar33 min

Nearby

Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.